Irregular Menstruation After IUD Insertion?
Good evening..rnI’m using the IUD for 2 months, the first month my period went smoothly for only 5 days.. But this month it took up to 18 days from the 1st to the 18th the 19th the blood didn’t come out and today (the 20th) the blood is coming out againrnPlease help, what’s the real answer?rnCould it be that I’m not suitable for the IUD?rn Yesterday I checked with the midwife but she said it’s okay.but I’m afraid this will continue
Thanks for the question. Do you know what type of IUD you are using? An intrauterine device (IUD) is a T-shaped contraceptive device that is inserted into the uterus to prevent pregnancy. There are two types of IUDs, namely the copper IUD (does not contain hormones) and the hormonal IUD.
Side effects of using the copper IUD are heavier periods accompanied by abdominal pain; whereas in hormonal IUDs, menstruation occurs less, becomes irregular, or even does not menstruate at all. Hormonal IUD users will also experience minimal abdominal pain. If you are using the copper IUD, this heavy menstrual bleeding is a side effect of the IUD. These side effects will usually last for several months and improve after a few months.
You can continue to monitor these side effects for up to 3 months. If the bleeding persists for a long time or is accompanied by other symptoms such as dizziness, paleness, weakness, blurred vision, please consult an obstetrician and gynecologist immediately. If these side effects bother you, you can consult your doctor about the contraceptive that is suitable for you.
Please also read a similar discussion: Bleeding after IUD insertion
Hope this information is useful.